Hairloss - From Pred?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sunshine82
Regular Member


Date Joined Dec 2008
Total Posts : 21
   Posted 3/1/2009 12:23 AM (GMT -6)   
Hi!

I have been off of prednisone now for 6 weeks, and since I have been off it I have been loosing hair like crazy, i just have to run my hands through it and clumps come out! I have never experienced this before. I asked my doctor about it and she said that its not the prednisone, but because I have had my first flare, it was very serious, and some people loose large amounts of hair after a serious illness.

I was wondering if anyone else has experienced this? and if so, how long does this go on for?

sweetmelody
Veteran Member


Date Joined Aug 2007
Total Posts : 650
   Posted 3/1/2009 12:42 AM (GMT -6)   
what else are you on other than the pred...since you're not on it now and your hair is falling out. What maintenance drug?
Kara, 22F Married.
Latest-Went to ER cuz I couldn't eat for 5 days and was having severe flare up after passing two kidney stones after a week of the flu. (long month)
GI tried to taper me off of pred fairly fast in hopes to keep me on Lialda and at a lower dosage of pred. to try mesalamine enemas again.  Starting the Imuran as soon as labworks done... longer pred time....yippee *rolls eyes*
Medications:Prednisone 40mg Again! (groan)Lialda 4 a day until Imuran
I am so sick of this disease!
 
 


karliebug
New Member


Date Joined Feb 2009
Total Posts : 10
   Posted 3/1/2009 8:44 AM (GMT -6)   
My daughter lost lots of hair too. Thankfully she had very thick hair so it wasn't that noticable to other people, just her. THe dr. told her it was from her beins so sick months before and not from the drugs. It did seem to stop falling out but now is very dry and breaks off, she can't really grow it any longer and has to keep trimming it. I think it is from all the drugs she is on, especially the 6-MP.

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 3/2/2009 4:01 PM (GMT -6)   
     Must be the 6MP.  My hair was thin to start with but now I notice bald spots..ugh.  I ordered a few wigs online, very reasonable and they look great!
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Update 11/03/08...finally in remission!!  Hope I don't jinx myself.  Off the prednisone since 11/01/08...now see if I can stay off for longer than two weeks.  Other meds: 6MP (75 mgm), colazal (6 per day), Benicar and Toprol (high blood pressure meds), Probiotic (2 per day), fish oil capsule and multi-vitamin and calcium with vitamin D.


perach
Regular Member


Date Joined Apr 2007
Total Posts : 116
   Posted 3/2/2009 6:43 PM (GMT -6)   
I continued to lose hair after I was off pred, but it did eventually stop within a few months.  Hang in there!  Hair loss is pretty common with pred.

-Lialda (4 pills/day), Align probiotic, multivitamin, calcium with vitamin d, iron


Mommy pooh
Regular Member


Date Joined Apr 2008
Total Posts : 131
   Posted 3/3/2009 11:04 AM (GMT -6)   
Both times I've tapered off of steriods my hair has fallen out. I always thought it was like when you're pregnant and don't lose the daily hairs you need to, and then after the baby comes, it falls out a lot. Mine fell out a lot for a few weeks to a month after getting off steriods. It stopped, and I never noticed bald spots or anything. I have very thick, medium length hair. The lady that cuts my hair also pointed out that longer hair looks like more is falling out than shorter hair because it looks like a lot more hair when you ball up one strand. Hope that makes sense.
  • 26 years old, married, Stay-at-home Mommy to 2 year old daughter 
  • Ulcerative Colitis since Sept. 2004
    • 1st flare Sept-Nov 2004
    • 2nd flare Aug. 2007-July 08 
  • Currently taking:75mg 6MP, 4 Lialda, Loestrin 24, Allergy meds., Maxalt for migraines and allergy shots once a month 
  • 10/6/08 Found a 1cm kidney stone in right kidney.  Had the stone blasted and passed the fragments.

 


teacupsunderfire
Regular Member


Date Joined Jul 2008
Total Posts : 46
   Posted 3/3/2009 11:10 AM (GMT -6)   
Your hair loss can be attributed to multiple causes, such as malnutrition from Ulcerative Colitis, the medication in Asacol, and stress from this illness itself. Steroids have androgenic properties and can also be the cause of your hair loss. I do not know if the hair loss is reversible, certainly as long as you are on many of these medications. If the medications have precipitated genetic hair loss, you may not get benefits even if you are off of the medications
Lialda (4 pills/day), Canasa (as needed), 6MP, probiotics, multivitamin

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 21, 2018 10:17 PM (GMT -6)
There are a total of 3,005,617 posts in 329,243 threads.
View Active Threads


Who's Online
This forum has 161786 registered members. Please welcome our newest member, Wildcat44444.
292 Guest(s), 6 Registered Member(s) are currently online.  Details
pasayten, Healing98, mordant, InTheShop, Stetsonva, noodlesnoodles